Jump to content

Never got diagnosed but have a strong feeling I have hyperadrenic pots. Here is my story. Would love some advice.


Recommended Posts

I am naturally a very anxious person and worry about everything. I had my first panic attack at the age of 20 and it lasted all day until I went to the ER and they gave me a Xanax. After that I went to a psychiatrist and he prescribed Lexapro and Ativan. The medication did help because I didn't have anymore panic attacks after that just got anxious at times but overall felt ok. Soon after I quit taking the medication because I was feeling better. Then 25 hit. I remember the exact day I felt the vibrations in my body, came out of nowhere and lasted all day/everyday. Felt vibrations, palpitations, tremors, terrible headaches and it would get worse around my period/during ovulation. I didn't know what to do so I went to the psychiatrist again he prescribed 20 mg of Lexapto and .5 Klonopin to take as needed. The Klonopin did help, I would take it every night! Now I take it every other night or when I feel terrible. I found out about pots and dysautomia last year. I put all the pieces together. I remember and always feeling lightheaded and having blurry vision for a few seconds after standing up from a crouching pose. I also always faint after they take my blood ( No I'm not afraid fo needles.) Basically my adrenals are producing too much adrenaline and idk what to do. I started taking natural supplements like a multivitamin, L-arginine, magnesium taurate, Dim and L theanine. These supplements do help but only for a bit. Do you guys have any advice. I know I probably should take a beta blocker but I'm scared to go on more meds. Please help guys :( Anyone else here have Hyperadrenic pots? How do you control this awful adrenaline :( ?

Link to post
Share on other sites

@Fujitsu - yes, I have Hyperadrenergic POTS and am familiar with your symptoms. First of all - have you or your doctor ever done orthostatic Vital signs ( or poor man's tilt )? You take your BP and HR lying for 10 minutes, then sitting for 1 minute and then standing after 1, 3 and 5 minutes. If the HR upon standing goes up 30 BPM or more without a drop in BP and stays up it is POTS. Here is an article on how to diagnose POTS: 

In HPOTS usually your BP also goes up along with the HR, and your serum norepinephrine levels are elevated upon standing. If your HR is elevated upon standing a beta blocker is usually the first resort medication, and there is no need to be afraid. Despite the fact that most POTS patients are highly sensitive to medications - we cannot improve without them. So usually any new meds are introduced at their lowest dose and then increased per tolerance. 

What most doctors prescribe along with a beta blocker are very important self measures you need to take if you suspect POTS: an increase of water and salt intake, mild exercise and wearing compression hose. These interventions themselves can be extremely helpful. See more here: 

It is good that you are on Lexapro, since SSRI's are commonly prescribed for POTS due to their effect on neurotransmitter balance. 

MostPOTS patients see an autonomic specialist, but an Electro-Physiologist ( type of cardiologist ) can make the initial diagnosis based on a TTT.  Your PCP can refer you to one, if you do not have a PCP your psychiatrist can also refer you. The symptoms you describe can be from POTS rather than from anxiety ( although POTS symptoms can cause anxiety ), so seeing a cardiologist sounds very appropriate. Good Luck!!!!!

Link to post
Share on other sites
4 hours ago, Pistol said:

@Fujitsu - yes, I have Hyperadrenergic POTS and am familiar with your symptoms. First of all - have you or your doctor ever done orthostatic Vital signs ( or poor man's tilt )? You take your BP and HR lying for 10 minutes, then sitting for 1 minute and then standing after 1, 3 and 5 minutes. If the HR upon standing goes up 30 BPM or more without a drop in BP and stays up it is POTS. Here is an article on how to diagnose POTS: 

In HPOTS usually your BP also goes up along with the HR, and your serum norepinephrine levels are elevated upon standing. If your HR is elevated upon standing a beta blocker is usually the first resort medication, and there is no need to be afraid. Despite the fact that most POTS patients are highly sensitive to medications - we cannot improve without them. So usually any new meds are introduced at their lowest dose and then increased per tolerance. 

What most doctors prescribe along with a beta blocker are very important self measures you need to take if you suspect POTS: an increase of water and salt intake, mild exercise and wearing compression hose. These interventions themselves can be extremely helpful. See more here: 

It is good that you are on Lexapro, since SSRI's are commonly prescribed for POTS due to their effect on neurotransmitter balance. 

MostPOTS patients see an autonomic specialist, but an Electro-Physiologist ( type of cardiologist ) can make the initial diagnosis based on a TTT.  Your PCP can refer you to one, if you do not have a PCP your psychiatrist can also refer you. The symptoms you describe can be from POTS rather than from anxiety ( although POTS symptoms can cause anxiety ), so seeing a cardiologist sounds very appropriate. Good Luck!!!!!

Thank you so much for the detailed answer!!!! This whole thing is so debilitating and no one understands because you look healthy but your body is going crazy on the inside. I wish there was a natural way to control this :(

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...